Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 20, NWS Norman, OK

April 27, 20244 counties in Texas

NWS Norman, OK issued this tornado warning at Apr 27, 2024, 2:36 PM CDT for 4 counties in Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2024, 2:36 PM CDT (19:36 UTC)
Expired
Apr 27, 2024, 3:15 PM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Baylor County, TX, Foard County, TX, Knox County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:10 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2024-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2024-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2578 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
2.8
Supercell composite
14.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 27, 1:22 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 27, 1:22 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Norman OK
122 PM CDT Sat Apr 27 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Sunday)
Issued at 112 PM CDT Sat Apr 27 2024

Dangerous convective environment in place today and into tonight.
Storms have already fired out west with severe and tornado
warnings already issued this morning. A special balloon sounding
issued by the NSSL near Weatherford shows a concerning profile
with 2500 J/kg SBCAPE, 0-1km SRH near 25 kts, effective shear of
60 knots all indicative of a volatile air mass in place. A PDS
Tornado Watch has already been issued for western Oklahoma and
western north Texas with the expectation this will likely be
expanded eastward within the next several hours. Guidance has
trended a bit slower with the forward progression of supercell
thunderstorms, and the latest indication is central Oklahoma
should be impacted by dangerous supercell thundrestorms capable of
producing strong to violent tornadoes within the 3 PM to 9 PM time
frame.

Complicating this is the high potential for very heavy rainfall
which will quickly lead to flash flooding issues where these
storms set up. The WPC has issued a high risk of flash flooding
for parts of east-central Oklahoma, though it should be stressed
that there is uncertainty with the placement of this. Central and
southern Oklahoma are at risk of dangerous flash flooding issues.

Repeated rounds of thunderstorms are expected, and the public
should not let their guard down after a storm has passed.
Many public events are occurring today and with people out of the
office/school, there is a high concern in our office of people
being out on the roads or away from shelters. We urge those who
can to remain near a shelter today as the environment resembles
that of previous historic tornadic outbreaks. Please heed
warnings!

Thompson

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 112 PM CDT Sat Apr 27 2024

Thunderstorms should exit our forecast area tomorrow morning.
ADditional forecast details will be given with later packages.

&&

.AVIATION...
(18Z TAFS)
Issued at 1131 AM CDT Sat Apr 27 2024

Severe thunderstorms will continue to develop across western and
northern Oklahoma and western north Texas through the afternoon
with the potential for large hail and strong tornadoes. Recent
short-term guidance has suggested that storms will be arriving a
bit later into central Oklahoma (around 3-5 PM), and these storms
will also bring the threat of large hail and tornadoes
(potentially strong). Tonight, there is a high potential for
repeated thunderstorms with very heavy rainfall across parts of
central, southern, and southeastern Oklahoma. This activity could
exit our forecast area as early as 7-8 AM.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  60  79  55  79 / 100  20   0  10
Hobart OK         56  80  51  81 /  70   0   0  10
Wichita Falls TX  59  81  56  83 / 100  10   0   0
Gage OK           50  77  46  81 /  10  10  10  10
Ponca City OK     60  79  49  77 / 100  40  10  10
Durant OK         63  77  61  82 /  90  90  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ004>008-010>013-
     015>020-022>032-035-037>048-050>052.

TX...Flood Watch through Sunday evening for TXZ086-089-090.

&&

SHORT TERM...01
LONG TERM....01
AVIATION...01
Hazardous weather outlook, Apr 27, 2:57 AM CDT, 11 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
257 AM CDT Sat Apr 27 2024

OKZ004>048-050>052-TXZ083>090-280800-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
257 AM CDT Sat Apr 27 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE..Today and Tonight...

.Thunderstorms...
There is a moderate risk of severe thunderstorms today across
a large portion of northern into central and southern Oklahoma and
portions of western north Texas. An enhanced risk covers much of
the remainder of western north Texas and Oklahoma.

Multiple rounds of severe storms will be possible across the area
today and tonight. Hail to the size of baseballs, damaging wind
gusts of up to 80 mph and tornadoes, some of which could be
strong, will all be possible.

.Heavy Rainfall...
Multiple rounds of thunderstorms will also result in a risk for
flooding by late today and tonight particularly near and east of
I-35.

Fire Weather...
Near critical fire weather conditions are possible this afternoon
across northwest Oklahoma.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
There will be a chance of severe thunderstorms Sunday across
southeast Oklahoma. A chance of thunderstorms will return across
the area Wednesday and continue through Friday. Although
widespread severe is not expected a few strong to severe storms
appear possible.

.Flooding...
Chance of heavy rainfall and possible flooding will continue
Sunday morning across southeast Oklahoma.

.Fire Weather...
Near critical fire weather conditions may develop Tuesday
afternoon across northwest Oklahoma.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Apr 27, 12:50 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Norman OK
1250 PM CDT Sat Apr 27 2024

OKZ021-271815-
Beckham OK-
1250 PM CDT Sat Apr 27 2024

...Strong thunderstorms will impact portions of western Beckham
County through 115 PM CDT...

At 1249 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Erick to 10 miles northwest of Vinson.
Movement was northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Erick and Delhi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3519 10000 3542 9976 3542 9966 3512 9967
      3512 9978 3503 9979 3503 10000
TIME...MOT...LOC 1749Z 214DEG 29KT 3523 9985 3501 9999

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MDU
Local storm report, Apr 27, 12:59 PM CDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1259 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1249 PM     Hail             2 E Goodlett            34.33N 99.86W
04/27/2024  E1.25 Inch       Hardeman           TX   Trained Spotter

&&

RB
Special weather statement, Apr 27, 12:59 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Norman OK
1259 PM CDT Sat Apr 27 2024

OKZ006-007-011-012-271830-
Major OK-Garfield OK-Alfalfa OK-Grant OK-
1259 PM CDT Sat Apr 27 2024

...Strong thunderstorms will impact portions of southeastern Alfalfa,
southwestern Grant, western Garfield and eastern Major Counties
through 130 PM CDT...

At 1259 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Longdale to near Meno to
near Goltry. Movement was northeast at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Enid, Fairview, Helena, Waukomis, Lahoma, Ringwood, Drummond, Cleo
Springs, Goltry, Ames, Meno, Nash, Hillsdale, Carrier, Vance Air
Force Base, Orienta, and Isabella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3637 9788 3617 9795 3617 9858 3637 9856
      3679 9786
TIME...MOT...LOC 1759Z 230DEG 34KT 3617 9844 3636 9817 3650 9816

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Mahale
Local storm report, Apr 27, 1:12 PM CDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
112 PM CDT Sat Apr 27 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     Hail             6 SW Eldorado           34.42N 99.73W
04/27/2024  E1.00 Inch       Jackson            OK   Trained Spotter

&&

RB
Special weather statement, Apr 27, 1:17 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Norman OK
117 PM CDT Sat Apr 27 2024

OKZ014-021-271845-
Roger Mills OK-Beckham OK-
117 PM CDT Sat Apr 27 2024

...A strong thunderstorm will impact portions of south central Roger
Mills and northern Beckham Counties through 145 PM CDT...

At 117 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Sayre, moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elk City, Sayre, Cheyenne, Erick, and Berlin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3561 9968 3546 9936 3540 9937 3515 9980
      3522 9992
TIME...MOT...LOC 1817Z 218DEG 30KT 3535 9970

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MDU
Special weather statement, Apr 27, 2:12 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Norman OK
212 PM CDT Sat Apr 27 2024

OKZ012-013-018>020-271945-
Garfield OK-Payne OK-Kingfisher OK-Logan OK-Noble OK-
212 PM CDT Sat Apr 27 2024

...A strong thunderstorm will impact portions of northeastern
Kingfisher, southwestern Noble, Logan, southwestern Payne and
southeastern Garfield Counties through 245 PM CDT...

At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cedar Valley, moving north at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Guthrie, Crescent, Cashion, Cedar Valley, Marshall, Mulhall, Cimarron
City, Orlando, Douglas, Lake Carl Blackwell, Lovell, Lake Mcmurtry,
Seward, and Navina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3576 9735 3580 9775 3626 9769 3621 9719
TIME...MOT...LOC 1912Z 200DEG 37KT 3588 9753

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:11 AM CDTRiver Flood AdvisoryOUNCarter, Johnston, Murray37 hr
Apr 27, 9:16 AM CDTSpecial Weather StatementOUNBlaine29 min
Apr 27, 9:25 AM CDTSpecial Weather StatementOUNBeckham35 min
Apr 27, 9:30 AM CDTRiver Flood WatchOUNHughes, Seminole6 hr
Apr 27, 9:31 AM CDTRiver Flood WarningOUNPottawatomie, Seminole30 hr
Apr 27, 9:40 AM CDTSpecial Weather StatementOUNRoger Mills35 min
Apr 27, 9:41 AM CDTSpecial Weather StatementOUNBlaine34 min
Apr 27, 9:50 AM CDTSevere Thunderstorm WarningOUNEllis, Roger Mills40 min
Apr 27, 10:10 AM CDTTornado WarningOUNDewey, Roger Mills35 min
Apr 27, 10:13 AM CDTSevere Thunderstorm WarningOUNBlaine, Major47 min
Apr 27, 10:24 AM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Ellis, Roger Mills51 min
Apr 27, 10:32 AM CDTTornado WarningOUNCuster, Dewey, Roger Mills32 min
Apr 27, 10:34 AM CDTTornado WarningOUNGarfield, Major41 min
Apr 27, 10:50 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNAlfalfa, Garfield, Major40 min
Apr 27, 10:56 AM CDTTornado WarningOUNGarfield19 min
Apr 27, 11:01 AM CDTSevere Thunderstorm WarningOUNBlaine, Dewey, Major, Woods, Woodward44 min
Apr 27, 11:10 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNGarfield, Grant19 min
Apr 27, 11:16 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Ellis, Roger Mills44 min
Apr 27, 11:24 AM CDTTornado WarningOUNGrant16 min
Apr 27, 11:35 AM CDTSpecial Weather StatementOUNBeckham25 min
Apr 27, 11:38 AM CDTSevere Thunderstorm WarningOUNAlfalfa, Dewey, Major, Woods67 min
Apr 27, 11:40 AM CDTSevere Thunderstorm WarningOUNGrant, Kay37 min
Apr 27, 11:59 AM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Ellis, Major, Roger Mills, Woodward46 min
Apr 27, 12:25 PM CDTSpecial Weather StatementOUNAlfalfa35 min
Apr 27, 12:27 PM CDTAreal Flood AdvisoryOUNAlfalfa, Blaine, Dewey, Major, Woods, Woodward2 hr
Apr 27, 12:41 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant49 min
Apr 27, 12:43 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNHarmon, Jackson47 min
Apr 27, 12:50 PM CDTSpecial Weather StatementOUNBeckham25 min
Apr 27, 12:55 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Tillman50 min
Apr 27, 12:58 PM CDTFlash Flood WarningOUNBlaine, Dewey, Major, Woods, Woodward2 hr
Apr 27, 12:59 PM CDTSpecial Weather StatementOUNMajor31 min
Apr 27, 12:59 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills46 min
Apr 27, 1:01 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major44 min
Apr 27, 1:17 PM CDTSpecial Weather StatementOUNBeckham28 min
Apr 27, 1:17 PM CDTTornado WarningOUNGarfield, Grant28 min
Apr 27, 1:24 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson51 min
Apr 27, 1:28 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills47 min
Apr 27, 1:32 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan, Oklahoma43 min
Apr 27, 1:39 PM CDTSevere Thunderstorm WarningOUNGrant51 min
Apr 27, 1:43 PM CDTSevere Thunderstorm WarningOUNCaddo, Comanche, Grady24 min
Apr 27, 1:43 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods47 min
Apr 27, 1:46 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant44 min
Apr 27, 1:56 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Dewey, Major, Woods34 min
Apr 27, 2:03 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey, Roger Mills27 min
Apr 27, 2:04 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNGreer, Jackson, Kiowa, Washita41 min
Apr 27, 2:08 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble52 min
Apr 27, 2:12 PM CDTSpecial Weather StatementOUNLogan33 min
Apr 27, 2:32 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Grant, Major28 min
Apr 27, 2:38 PM CDTTornado WarningOUNKay37 min
Apr 27, 2:41 PM CDTSevere Thunderstorm WarningOUNDewey, Major, Woodward34 min
Apr 27, 2:42 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNKiowa, Washita48 min
Apr 27, 2:44 PM CDTSpecial Weather StatementOUNPayne31 min
Apr 27, 2:46 PM CDTTornado WarningOUNKay29 min
Apr 27, 2:56 PM CDTSevere Thunderstorm WarningOUNNoble, Payne49 min
Apr 27, 2:58 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita47 min
Apr 27, 3:02 PM CDTSevere Thunderstorm Warning Destructive damage threatOUNKay19 min
Apr 27, 3:04 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNGarfield, Grant, Kay, Major, Noble41 min
Apr 27, 3:10 PM CDTTornado WarningOUNGarfield, Grant, Kay, Noble7 min
Apr 27, 3:14 PM CDTSevere Thunderstorm WarningOUNNoble, Payne46 min
Apr 27, 3:19 PM CDTFlash Flood WarningOUNKay3 hr
Apr 27, 3:22 PM CDTTornado WarningOUNNoble, Payne38 min
Apr 27, 3:29 PM CDTSpecial Weather StatementOUNWashita31 min
Apr 27, 3:31 PM CDTAreal Flood AdvisoryOUNGarfield3 hr
Apr 27, 3:34 PM CDTSevere Thunderstorm WarningOUNCaddo, Washita41 min
Apr 27, 3:35 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant40 min
Apr 27, 3:38 PM CDTRiver Flood AdvisoryOUNAtoka19 hr
Apr 27, 3:38 PM CDTTornado WarningOUNCaddo, Canadian, Washita52 min
Apr 27, 3:39 PM CDTRiver Flood AdvisoryOUNHughes, Seminole23 hr
Apr 27, 3:40 PM CDTRiver Flood AdvisoryOUNCotton17 hr
Apr 27, 3:41 PM CDTRiver Flood AdvisoryOUNComanche, Cotton17 hr
Apr 27, 3:42 PM CDTRiver Flood AdvisoryOUNGrady17 hr
Apr 27, 3:46 PM CDTSevere Thunderstorm WarningOUNGrant, Kay44 min
Apr 27, 3:51 PM CDTSevere Thunderstorm WarningOUNGrant, Kay39 min
Apr 27, 3:53 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Noble22 min
Apr 27, 4:05 PM CDTTornado WarningOUNKay5 min
Apr 27, 4:07 PM CDTTornado WarningOUNCaddo, Canadian39 min
Apr 27, 4:18 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant, Kay, Noble27 min
Apr 27, 4:19 PM CDTTornado WarningOUNTillman41 min
Apr 27, 4:21 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNBlaine, Caddo, Canadian, Kingfisher39 min
Apr 27, 4:22 PM CDTSevere Thunderstorm WarningOUNGarfield, Noble23 min

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.